MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30268669) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the filling coil, a 2.5mm x 5cm orbit galaxy complex xtrasoft (640cx2505 / 30268669) was deployed, the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 2.5mm x 5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 08/18/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the filling coil, a 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30268669) was deployed, the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 2.5mm x 5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issues were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.Several kinks were observed on the device positioning unit (dpu).The kinks are likely due to undue force that may have been inadvertently applied on the device during procedural handling.The returned device underwent a microscopic inspection.It was noted that the embolic coil was not returned with the device.No other damage was noted.A review of manufacturing documentation associated with this lot: (30268669) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the complaint coil was deployed as a filling coil, but the physician did not like the shape of the coil deployment and decided to remove the coil.The resheathing attempt failed as the coil introducer could not be re-zipped / resheathed.The reported issue with the re-zipping / resheathing was confirmed based on the kinks observed on the dpu of the returned device which likely contributed to the reported issue during the attempt to resheath / re-zip the coil.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.With the limited information the reported customer complaint could not be confirmed.In addition, the embolic coil was not included as part of the components in the returned device, as a result, the condition of the embolic coil is not known.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10404741
Report Number3008114965-2020-00305
Device Sequence Number14166684
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30268669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/26/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1